Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS Fort Worth, TX

March 8, 2016Bell County, Coryell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2016, 9:22 AM CST for Bell County, Coryell County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2016, 9:22 AM CST (15:22 UTC)
Expired
Mar 8, 2016, 10:15 AM CST
In force
53 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bell County, TX, Coryell County, TX

The radar

The Ft Hood radar (KGRK), 37 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 10:24 AM CSTTSTM WND DMG3 W Troy, TXDAMAGE TO A BARN, AWNING, AND MOBILE HOME AND TREES IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 7:24 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

330 
WUUS54 KFWD 081522
SVRFWD
TXC027-099-081615-
/O.NEW.KFWD.SV.W.0016.160308T1522Z-160308T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
922 AM CST TUE MAR 8 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN CENTRAL TEXAS...
  SOUTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS...

* UNTIL 1015 AM CST

* AT 922 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR COPPERAS COVE TO NEAR KILLEEN TO FLORENCE TO
  NEAR SERENADA...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KILLEEN...TEMPLE...COPPERAS COVE...HARKER HEIGHTS...BELTON...MCGREGOR...
  FORT HOOD...NOLANVILLE...MORGAN'S POINT RESORT...SALADO...LITTLE
  RIVER-ACADEMY...TROY...ROGERS...HOLLAND AND MOTHER NEFF STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 278 AND 313.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.

LAT...LON 3087 9762 3091 9783 3093 9784 3103 9783
      3116 9792 3141 9748 3133 9743 3124 9734
      3128 9727 3099 9707 3089 9726 3085 9728
      3079 9741
TIME...MOT...LOC 1522Z 240DEG 48KT 3115 9784 3105 9779 3097 9780 3082
9781 3074 9776

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

05
3 follow-up statements
962 
WWUS54 KFWD 081543
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 AM CST TUE MAR 8 2016

TXC027-099-081615-
/O.CON.KFWD.SV.W.0016.000000T0000Z-160308T1615Z/
BELL TX-CORYELL TX-
943 AM CST TUE MAR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR BELL AND SOUTHEASTERN CORYELL COUNTIES...

AT 942 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF MOTHER NEFF STATE PARK TO NEAR
MORGAN'S POINT RESORT TO NEAR NOLANVILLE TO SALADO TO NEAR HOLLAND...
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KILLEEN...TEMPLE...HARKER HEIGHTS...BELTON...MCGREGOR...FORT HOOD...
NOLANVILLE...MORGAN'S POINT RESORT...SALADO...LITTLE RIVER-ACADEMY...
TROY...ROGERS...HOLLAND AND MOTHER NEFF STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 278 AND 313 AND
HIGHWAY 190 FROM KILLEEN TO BELTON.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.

LAT...LON 3089 9774 3101 9773 3112 9775 3120 9778
      3141 9748 3133 9743 3124 9734 3128 9727
      3099 9707 3089 9726 3085 9728 3079 9741
      3087 9762
TIME...MOT...LOC 1542Z 240DEG 48KT 3128 9758 3118 9753 3110 9754 3095
9755 3087 9750

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

05
401 
WWUS54 KFWD 081555
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 AM CST TUE MAR 8 2016

TXC099-081604-
/O.CAN.KFWD.SV.W.0016.000000T0000Z-160308T1615Z/
CORYELL TX-
955 AM CST TUE MAR 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CORYELL COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS THIS
PORTION OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED
FOR SOUTHEASTERN CORYELL COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.

LAT...LON 3087 9762 3088 9762 3102 9766 3110 9767
      3124 9734 3128 9727 3099 9707 3089 9726
      3085 9728 3079 9741
TIME...MOT...LOC 1554Z 249DEG 26KT 3120 9756 3110 9751 3102 9752 3087
9753 3079 9748

$$

TXC027-081615-
/O.CON.KFWD.SV.W.0016.000000T0000Z-160308T1615Z/
BELL TX-
955 AM CST TUE MAR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR BELL COUNTY...

AT 954 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF MORGAN'S POINT RESORT TO NEAR
BELTON TO NEAR SALADO TO NEAR JARRELL TO NEAR BARTLETT...MOVING EAST
AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KILLEEN...TEMPLE...HARKER HEIGHTS...BELTON...NOLANVILLE...MORGAN'S POINT
RESORT...SALADO...LITTLE RIVER-ACADEMY...TROY...ROGERS AND HOLLAND.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 278 AND 313.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.

LAT...LON 3087 9762 3088 9762 3102 9766 3110 9767
      3124 9734 3128 9727 3099 9707 3089 9726
      3085 9728 3079 9741
TIME...MOT...LOC 1554Z 249DEG 26KT 3120 9756 3110 9751 3102 9752 3087
9753 3079 9748

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

05
675 
WWUS54 KFWD 081611
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 AM CST TUE MAR 8 2016

TXC027-081620-
/O.EXP.KFWD.SV.W.0016.000000T0000Z-160308T1615Z/
BELL TX-
1011 AM CST TUE MAR 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR BELL COUNTY WILL EXPIRE AT
1015 AM CST...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS
WITH URBAN AND SMALL STREAM FLOODING POSSIBLE ACROSS THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.

LAT...LON 3087 9762 3088 9762 3102 9766 3110 9767
      3124 9734 3128 9727 3099 9707 3089 9726
      3085 9728 3079 9741
TIME...MOT...LOC 1608Z 240DEG 48KT 3120 9756 3110 9751 3102 9752 3087
9753 3079 9748

$$

05/

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:25 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 8, 5:25 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
525 AM CST TUE MAR 8 2016

.AVIATION...
AN MCS LOCATED JUST THIS SIDE OF KDYS WILL CONTINUE EAST INTO THE
DALLAS-FORT WORTH AREA THIS MORNING...REACHING METROPLEX TAF SITES
14-15Z. SIMILAR TIMING IS EXPECTED IN THE WACO AREA BASED ON THE
NORTH-TO-SOUTH ORIENTATION OF THE LINE OF CONVECTION. HI-RES MODEL
DATA DOES INDICATE SOME SLOWING-DOWN OF THE LINE AS IT REACHES
AREA TAF SITES THIS MORNING...SO WE WILL INCLUDE A 3-HOUR TEMPO
GROUP FOR THUNDER DURING THE 14-17Z TIME FRAME. SUBSIDENCE ON THE
BACK SIDE OF THIS SYSTEM SHOULD ALLOW FOR A BREAK IN THE CONVECTION
THIS AFTERNOON...WITH ANY DRY-LINE ACTIVITY WHICH MAY DEVELOP LIKELY
REMAINING WEST OF THE REGION.

ADDITIONAL THUNDERSTORMS WILL DEVELOP LATE THIS EVENING AS ANOTHER
SHORTWAVE ROTATES AROUND THE EAST SIDE OF THE LARGE UPPER LOW OVER
MEXICO. ACTIVITY SHOULD BEGIN TO AFFECT THE KACT AREA AROUND
09/06Z...THEN LIFT NORTH INTO THE DALLAS-FORT WORTH METROPLEX
DURING THE 08-10Z TIME FRAME WEDNESDAY.

OTHERWISE...BORDERLINE IFR/MVFR CONDITIONS SHOULD IMPROVE TO VFR
DURING THE AFTERNOON HOURS...THEN RETURN TO THE IFR/MVFR
CATEGORIES AGAIN TONIGHT.

30

&&

.PREV DISCUSSION... /ISSUED 415 AM CST TUE MAR 8 2016/
AN UPPER LEVEL LOW OVER THE UPPER BAJA PENINSULA IS DROPPING
SOUTHEASTWARD INTO MEXICO EARLY THIS MORNING AND IT WILL CONTINUE
TO MOVE INTO CENTRAL MEXICO BY TONIGHT. THIS TRACK IS UNUSUALLY
FAR SOUTH FOR AN UPPER LOW TO TAKE...AND THE LACK OF A
CLIMATOLOGICAL BASIS MAKES THIS FORECASTER A LITTLE WARY ON
TRUSTING MODEL GUIDANCE ON THE CONVECTIVE EVOLUTION TODAY AND INTO
TONIGHT. WHILE THE CONFIDENCE IS LOW ON PARTICULAR SEVERE HAZARDS
IN TIME AND SPACE...IT IS CERTAIN THAT ALL OF THE SYNOPTIC
INGREDIENTS THAT PRODUCE SEVERE WEATHER AND HEAVY RAINFALL ARE
AVAILABLE. THE PRIMARY FORECAST CHALLENGE IS THE YET TO BE RESOLVED
MESOSCALE FEATURES WHICH WILL MAKE OR BREAK THE SEVERE POTENTIAL.

THE SHORTWAVE TROUGH THAT MOVED THROUGH THE NORTHWESTERN ZONES
YESTERDAY EVENING IS WELL UP INTO THE MIDWEST AT THIS TIME...BUT
THE NEXT SHORTWAVE IS ALREADY MOVING THROUGH WEST TEXAS AND HAS
RESULTED IN A LINE OF STRONG TO MARGINALLY SEVERE CONVECTION TO
THE WEST OF OUR CWA. THIS LINE OF STORMS WILL CONTINUE TO TRACK
NORTHEASTWARD THROUGH THE MORNING HOURS...AND THERE IS HIGH
CONFIDENCE THAT IT WILL TRACK ACROSS THE REGION NORTHWEST OF A
COMANCHE TO DALLAS TO BONHAM LINE WHERE 1 TO 3 INCHES OF RAIN ARE
POSSIBLE. ADDITIONAL CONVECTION MAY DEVELOP SOUTHEAST OF THIS
LINE...BUT POPS ARE LOWER IN THIS REGION DUE TO MORE UNCERTAINTY.
THE LIKELY TRACK OF THIS MORNING/S CONVECTIVE SYSTEM WILL TAKE IT
ACROSS THE MINERAL WELLS TO SHERMAN AREA THAT SAW 3 TO 6 INCHES
OF RAIN LAST NIGHT. MORE RAIN WILL EXACERBATE FLOODING PROBLEMS
AND THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR A BAND OF THE
COUNTIES NORTH AND WEST OF THE DFW METROPLEX THROUGH NOON. THERE
IS A LOW SEVERE THREAT WITH THIS ACTIVITY...BUT GIVEN THE TIME OF
DAY THIS SHOULD BE MORE OF A MARGINAL WIND/SMALL HAIL THREAT.

BY THIS AFTERNOON THE SHORTWAVE RESPONSIBLE FOR THIS MORNING/S
RAIN WILL BE MOVING OUT OF THE REGION AND SUBSIDENCE AND DRIER AIR
IN THE 700-850MB LAYER WILL SPREAD IN FROM THE SOUTHWEST. THIS
SUBSIDENCE MAY EVEN BE ENOUGH TO RESULT IN SOME CLEARING SKIES
ACROSS WESTERN AND SOUTHERN AREAS. HIGH TEMPS WOULD RESPOND TO THE
SUNSHINE AND COULD REACH THE MID 70S TO 80 DEGREES ACROSS THIS
PART OF THE CWA. JUST LOW TO MID 70S ARE EXPECTED ELSEWHERE.

THE AFTERNOON FORECAST IS UNCERTAIN DUE TO CONFLICTING SIGNALS IN
THE ATMOSPHERE. ON ONE HAND...RATHER STRONG UPPER LEVEL SUBSIDENCE
ON THE SYNOPTIC SCALE IS EXPECTED AND IT WOULD CERTAINLY SUPPRESS
CONVECTIVE POTENTIAL THIS AFTERNOON...BUT IT WOULD BUILD UP A
TREMENDOUS AMOUNT OF SURFACE BASED INSTABILITY. MODEL GUIDANCE IS
UNANIMOUSLY SHOWING CAPE VALUES OF AT LEAST 2000 J/KG WITH SOME
INDICATING 3500 J/KG. THIS INSTABILITY WOULD BE UNCAPPED...BUT IF
THE SUBSIDENCE IS DOMINANT...CONVECTION WOULD HAVE A TOUGH TIME
FORMING. ON THE OTHER HAND...SOME OF THE HI-RES GUIDANCE SHOWS
MESOSCALE FEATURES WHICH COULD RESULT IN LOCALIZED UPWARD FORCING
THAT WOULD ALLOW THUNDERSTORMS TO DEVELOP. ONE OF THESE MAY BE A
DRY LINE THAT ACTUALLY MOVES UP FROM THE SOUTH FROM THE HILL
COUNTRY INTO THE SOUTHWEST ZONES TODAY. THIS IS CERTAINLY NOT A
NORMAL OCCURRENCE HERE AND IS ATTRIBUTED TO THE UNUSUAL SOUTHERLY
TRACK OF THE UPPER LOW. THE SECOND FEATURE OF INTEREST IS FORECAST
BY THE RAP...WHICH SUGGESTS THIS MORNING/S CONVECTION WILL LEAVE
AN OUTFLOW BOUNDARY SOMEWHERE ACROSS THE NORTHWEST ZONES. STRONG
SOUTH WINDS IN THE LOW LEVELS WOULD INDUCE STRONG WARM ADVECTION
AND LIFT OVER THE TOP OF THIS BOUNDARY AND COULD RESULT IN
CONVECTIVE INITIATION. IF ANY STORMS DEVELOP ALL FACETS OF SEVERE
WEATHER WOULD BE POSSIBLE DUE TO THE HIGH INSTABILITY AND DEEP
SHEAR. THE MOST LIKELY REGION WHERE AFTERNOON STORMS WOULD DEVELOP
IS WEST OF I-35...BUT DUE TO LOW CONFIDENCE/COVERAGE WILL KEEP
AFTERNOON POPS AT 30 PERCENT OR LESS.

UPPER LEVEL FORCING WILL INCREASE DRAMATICALLY OVER THE REGION
TONIGHT AS THE NEXT SHORTWAVE TROUGH APPROACHES THE REGION FROM
THE SOUTH-SOUTHWEST. THERE WILL BE A LOT OF INSTABILITY OVER NORTH
AND CENTRAL TEXAS...BUT ALSO IN SOUTH TEXAS. CONVECTION WILL
LIKELY FORM ACROSS SOUTH TEXAS FIRST THIS EVENING...WITH A
DOWNWIND PROPAGATING MESOSCALE CONVECTIVE SYSTEM LIKELY FORMING
AND TRACKING NORTHEAST OR NORTH-NORTHEAST. THE TRACK OF THIS MCS
WOULD LIKELY BRING IT ACROSS THE SOUTHERN AND SOUTHEASTERN ZONES
AFTER MIDNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. THE MAIN
SEVERE WEATHER THREAT WITH THIS MCS WOULD BE DAMAGING WINDS BUT IF
WINDS DO BACK TO THE EAST AHEAD OF A DEVELOPING SURFACE LOW IN
CENTRAL TEXAS...EMBEDDED TORNADOES WOULD BE POSSIBLE. USUALLY
WHEN VIGOROUS CONVECTION DEVELOPS IN SOUTH TEXAS...THE CONVECTION
ACROSS NORTH TEXAS TENDS TO STRUGGLE. SO WHILE WIDESPREAD RAIN
AND STORMS ARE EXPECTED TO FORM AND TRACK THROUGH THE AREA NORTH
OF A COMANCHE TO TERRELL LINE...THE SEVERE WEATHER POTENTIAL
SHOULD BE MORE LIMITED ACROSS THE NORTHERN CWA. AGAIN THIS PART
OF THE FORECAST ALL HINGES ON THE DEVELOPMENT AND TRACK OF THE
SOUTHERN TEXAS MCS THIS EVENING...SO WE WILL HAVE TO WATCH TRENDS
CLOSELY. RAINFALL TONIGHT IS FORECAST TO BE HIGHEST IN THE
SOUTHEAST ZONES WHERE 2-4 INCHES IS LIKELY...AND 1-3 INCHES IS
POSSIBLE OVER THE EASTERN ZONES. THE FLASH FLOOD WATCH FOR THE
EAST AND SOUTHEAST ZONES WILL CONTINUE AS IS. THE REMAINDER OF THE
CWA WILL ONLY SEE 1-2 INCHES OF RAIN TONIGHT WITH RAINFALL RATES
LOW ENOUGH TO MITIGATE FLASH FLOODING CONCERNS.

RAIN AND EMBEDDED STORMS SHOULD END FROM WEST TO EAST WEDNESDAY AS
THIS SHORTWAVE TROUGH MOVES OUT OF THE REGION. HAVE DROPPED POPS
TO SLIGHT CHANCE FOR A GOOD PART OF THE CWA WEDNESDAY AFTERNOON
AND NIGHT DUE TO SUBSIDENCE AND VIGOROUS CONVECTION OCCURRING EAST
AND SOUTHEAST OF THE REGION WHICH WILL ALSO STABILIZE OUR AREA.
MEANWHILE A WEAK COLD FRONT WILL MOVE INTO THE CWA AND STALL
ACROSS THE I-35 CORRIDOR. HIGH TEMPS WILL BE A LITTLE COOLER DUE
TO CLOUDS AND DAMP CONDITIONS...WHILE NORTHERLY WINDS WILL PROVIDE
SOME COLD ADVECTION TO THE WESTERN PART OF THE CWA FOR COOLER LOW
TEMPS IN THE LOW TO MID 50S.

ON THURSDAY THE UPPER LOW WILL BEGIN TO HEAD NORTH OUT OF MEXICO
AND EASTERLY FLOW WILL DEVELOP IN THE MID LEVELS. THIS WILL RESULT
IN ISENTROPIC UPGLIDE AND A SWATH OF RAIN WITH ISOLATED STORMS
WILL BEGIN TO DEVELOP LATE IN THE DAY AND INTO THURSDAY NIGHT.
HAVE SIDED WITH THE ECMWF FOR THE RAIN FORECAST THURSDAY INTO
FRIDAY OVER THE OTHER MODELS AS IT HAS BEEN VERY CONSISTENT WITH
THIS SYSTEM OVER THE LAST FEW DAYS AND IS PERFORMING WELL. HIGHEST
RAIN CHANCES WILL OCCUR THURSDAY NIGHT AND FRIDAY...WITH RAIN
COMING TO AN END FRIDAY NIGHT. AN ADDITIONAL 1-2 INCHES OF RAIN
WILL BE POSSIBLE WITH THE THURSDAY AND FRIDAY ROUND.

ANY LINGERING SHOWERS WILL END SATURDAY MORNING AS THE UPPER LOW
MOVES OVER AND OUT OF THE REGION. DRY CONDITIONS WITH WARM
TEMPERATURES AND BREEZY SOUTH WINDS WILL PREVAIL SUNDAY AND
MONDAY.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  59  68  57  66 /  90  90  70  20  40
WACO, TX              78  59  70  57  67 /  60 100  70  20  50
PARIS, TX             71  60  68  59  68 /  70  80  90  60  50
DENTON, TX            73  58  67  57  64 / 100  80  70  20  40
MCKINNEY, TX          71  59  67  57  66 /  90  80  70  20  40
DALLAS, TX            74  59  68  58  66 /  90  90  70  20  40
TERRELL, TX           72  60  68  58  69 /  70  90  80  30  50
CORSICANA, TX         75  61  68  59  70 /  70 100  80  40  50
TEMPLE, TX            80  59  70  57  68 /  50 100  70  30  50
MINERAL WELLS, TX     77  56  68  55  63 /  90  80  50  20  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON
FOR TXZ095-105>107-121>123-135-146>148-160>162-174-175.

FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR TXZ091>093-101>103-
116-117.

&&

30/92
Hazardous weather outlook, Mar 8, 4:19 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
419 AM CST TUE MAR 8 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091030-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
419 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH AND CENTRAL TEXAS
THROUGH TONIGHT. ONE ROUND OF STORMS WILL OCCUR TODAY AS A
THUNDERSTORM COMPLEX MOVES EAST ACROSS THE AREA. SOME OF THESE
STORMS COULD BECOME SEVERE WITH QUARTER TO HALF-DOLLAR SIZED HAIL
AND DAMAGING WINDS. FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY
OVER AREAS WHICH RECEIVED HEAVY RAINFALL MONDAY EVENING.

THERE IS A LOW CHANCE OF ADDITIONAL ISOLATED SEVERE THUNDERSTORMS
DEVELOPING LATE THIS AFTERNOON AND EARLY EVENING ACROSS WESTERN
PORTIONS OF NORTH TEXAS. IF THESE STORMS DO DEVELOP...LARGE HAIL
DAMAGING WINDS AND AN ISOLATED TORNADO WOULD BE POSSIBLE.

ANOTHER ROUND OF RAIN AND STORMS IS EXPECTED OVERNIGHT. DAMAGING
WINDS AND ISOLATED TORNADOES WOULD BE POSSIBLE...MAINLY TO THE
SOUTH OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. OTHERWISE
THE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING COULD OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH
FRIDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE AREA.
A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND GUSTY
WINDS. BRIEF HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT OVER ALL
OF NORTH AND CENTRAL TEXAS.

In the hours before

Local storm report, Mar 8, 8:26 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 AM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND GST     SAGINAW                 32.87N  97.37W
03/08/2016  E70 MPH          TARRANT            TX   AMATEUR RADIO

            ESTIMATED 70MPH WINDS WITH QUARTER SIZED HAIL IN SAGINAW.
Local storm report, Mar 8, 8:56 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 AM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     TSTM WND DMG     WATAUGA                 32.85N  97.27W
03/08/2016                   TARRANT            TX   PUBLIC

            LARGE BRANCHES DOWN ON RUFE SNOW DRIVE SIDEWALK.
Local storm report, Mar 8, 9:03 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 AM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     THE COLONY              33.09N  96.89W
03/08/2016                   DENTON             TX   AMATEUR RADIO

            DAMAGE TO THE ROOF OF A RESIDENTIAL STRUCTURE IN THE
            COLONY REPORTED VIA HAM RADIO...POWER LINES ALSO DOWN.
Local storm report, Mar 8, 9:08 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 AM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     TSTM WND DMG     SAGINAW                 32.87N  97.37W
03/08/2016                   TARRANT            TX   PUBLIC

            ROOF BLOWN OFF OF A BUSINESS AT SAGINAW-MAIN NEAR 820 IN
            THE CITY OF SAGINAW. TIME ESTIMATED VIA RADAR.
Local storm report, Mar 8, 9:15 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 AM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     TSTM WND DMG     BLUE MOUND              32.88N  97.37W
03/08/2016                   TARRANT            TX   PUBLIC

            DAMAGE TO SIDING AT A SERVICE STATION AT BLUE MOUND
            ROAD. TIME ESTIMATED VIA RADAR.
Local storm report, Mar 8, 9:17 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 AM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     TSTM WND DMG     STEPHENVILLE            32.23N  98.20W
03/08/2016                   ERATH              TX   PUBLIC

            DELAYED REPORT---DAMAGE TO PRESS BOX AT TARLETON
            MEMORIAL STADIUM IN STEPHENVILLE. TIME ESTIMATED VIA
            RADAR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:00 PM CSTSevere Thunderstorm WarningFWDPalo Pinto, Parker47 min
Mar 7, 6:12 PM CSTTornado WarningFWDParker33 min
Mar 7, 6:33 PM CSTFlash Flood WarningFWDPalo Pinto, Parker117 min
Mar 7, 6:45 PM CSTSevere Thunderstorm WarningFWDWise60 min
Mar 7, 6:58 PM CSTAreal Flood AdvisoryFWDWise3 hr
Mar 7, 7:25 PM CSTFlash Flood WarningFWDParker, Wise3 hr
Mar 7, 7:41 PM CSTSpecial Weather StatementFWDDenton, Tarrant64 min
Mar 7, 8:00 PM CSTSevere Thunderstorm WarningFWDCooke45 min
Mar 7, 8:31 PM CSTFlash Flood WarningFWDParker119 min
Mar 7, 8:34 PM CSTAreal Flood WarningFWDPalo Pinto9 hr
Mar 7, 8:43 PM CSTSpecial Weather StatementFWDGrayson47 min
Mar 7, 8:46 PM CSTAreal Flood AdvisoryFWDCooke, Denton6 hr
Mar 7, 9:51 PM CSTAreal Flood AdvisoryFWDGrayson3 hr
Mar 7, 10:14 PM CSTRiver Flood WarningFWDParker34 hr
Mar 7, 10:20 PM CSTAreal Flood WarningFWDParker, Wise3 hr
Mar 7, 11:34 PM CSTRiver Flood WarningFWDWise8 days
Mar 7, 11:34 PM CSTRiver Flood WarningFWDDenton5 days
Mar 8, 4:05 AM CSTFlash Flood WatchFWDCooke, Denton, Grayson, Jack, Montague, Palo Pinto and 2 more8 hr
Mar 8, 5:03 AM CSTSpecial Weather StatementFWDEastland, Stephens, Young57 min
Mar 8, 5:23 AM CSTSevere Thunderstorm WarningFWDStephens52 min
Mar 8, 6:07 AM CSTSpecial Weather StatementFWDYoung38 min
Mar 8, 6:21 AM CSTSpecial Weather StatementFWDMills39 min
Mar 8, 6:26 AM CSTSpecial Weather StatementFWDPalo Pinto49 min
Mar 8, 6:32 AM CSTSpecial Weather StatementFWDComanche, Erath58 min
Mar 8, 6:39 AM CSTSevere Thunderstorm WarningFWDErath42 min
Mar 8, 6:59 AM CSTFlash Flood WarningFWDJack, Palo Pinto, Parker3 hr
Mar 8, 7:12 AM CSTSpecial Weather StatementFWDHood, Parker, Somervell, Wise63 min
Mar 8, 7:17 AM CSTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker, Somervell58 min
Mar 8, 7:25 AM CSTSevere Thunderstorm WarningFWDWise50 min
Mar 8, 7:43 AM CSTSevere Thunderstorm WarningFWDLampasas62 min
Mar 8, 7:46 AM CSTTornado WarningFWDHood, Johnson, Parker, Tarrant29 min
Mar 8, 7:50 AM CSTSevere Thunderstorm WarningFWDJohnson40 min
Mar 8, 7:56 AM CSTTornado WarningFWDLampasas49 min
Mar 8, 8:02 AM CSTSevere Thunderstorm WarningFWDTarrant58 min
Mar 8, 8:26 AM CSTTornado WarningFWDCoryell, Lampasas34 min
Mar 8, 8:27 AM CSTSevere Thunderstorm WarningFWDDenton63 min
Mar 8, 8:36 AM CSTSevere Thunderstorm WarningFWDDallas54 min
Mar 8, 8:44 AM CSTRiver Flood WarningFWDDallas12 days
Mar 8, 8:44 AM CSTRiver Flood WarningFWDHenderson, Navarro13 days
Mar 8, 8:51 AM CSTSevere Thunderstorm WarningFWDCollin54 min
Mar 8, 8:53 AM CSTRiver Flood WarningFWDHunt64 hr
Mar 8, 8:53 AM CSTRiver Flood WarningFWDHunt, Rockwall64 hr
Mar 8, 8:59 AM CSTSevere Thunderstorm WarningFWDCoryell38 min
Mar 8, 9:04 AM CSTRiver Flood WarningFWDLimestone3 days
Mar 8, 9:04 AM CSTRiver Flood WarningFWDLeon, Robertson7 days
Mar 8, 9:12 AM CSTSevere Thunderstorm WarningFWDGrayson52 min
Mar 8, 9:32 AM CSTSevere Thunderstorm WarningFWDFannin, Hunt58 min
Mar 8, 9:43 AM CSTSevere Thunderstorm WarningFWDCollin19 min
Mar 8, 10:18 AM CSTSevere Thunderstorm WarningFWDLamar57 min
Mar 8, 10:20 AM CSTAreal Flood AdvisoryFWDBell, Hill, McLennan3 hr
Mar 8, 10:35 AM CSTAreal Flood AdvisoryFWDBosque3 hr
Mar 8, 10:42 AM CSTSpecial Weather StatementFWDFalls48 min
Mar 8, 10:56 AM CSTAreal Flood AdvisoryFWDDallas, Ellis, Kaufman, Rockwall2 hr
Mar 8, 11:11 AM CSTSpecial Weather StatementFWDLimestone49 min
Mar 8, 11:17 AM CSTSpecial Weather StatementFWDLimestone43 min
Mar 8, 11:23 AM CSTAreal Flood AdvisoryFWDFalls112 min
Mar 8, 12:19 PM CSTSevere Thunderstorm WarningFWDHenderson, Navarro56 min
Mar 8, 12:34 PM CSTTornado WarningFWDHenderson26 min
Mar 8, 12:43 PM CSTSevere Thunderstorm WarningFWDVan Zandt47 min
Mar 8, 12:52 PM CSTTornado WarningFWDVan Zandt38 min
Mar 8, 1:07 PM CSTSpecial Weather StatementFWDLampasas38 min
Mar 8, 2:00 PM CSTRiver Flood WarningFWDAnderson, Freestone, Leon15 days
Mar 8, 2:00 PM CSTRiver Flood WarningFWDCollin57 hr
Mar 8, 2:00 PM CSTRiver Flood WarningFWDNavarro4 days
Mar 8, 2:23 PM CSTRiver Flood WarningFWDHamilton17 hr
Mar 8, 4:32 PM CSTSevere Thunderstorm WarningFWDHamilton, Lampasas, Mills47 min
Mar 8, 4:53 PM CSTSevere Thunderstorm WarningFWDCoryell, Hamilton67 min
Mar 8, 5:52 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.